Alert archive / Colorado / Winter Storm Warnings in 2026

Winter Storm Warning 3, NWS Denver/Boulder, CO

February 23, 20264 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Feb 23, 2026, 12:44 PM MST for 4 counties in Colorado. It took effect at Feb 24, 2026, 6:00 PM MST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2026, 12:44 PM MST (19:44 UTC)
In effect from
Feb 24, 2026, 6:00 PM MST
Expired
Feb 26, 2026, 12:00 AM MST
In force
30 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO

The radar

The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2292 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WWUS45 KBOU 231944
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
1244 PM MST Mon Feb 23 2026

COZ031-241200-
/O.NEW.KBOU.WS.W.0003.260225T0300Z-260226T0700Z/
West Jackson and West Grand Counties Above 9000 Feet-
Including the cities of Mt Zirkel
1244 PM MST Mon Feb 23 2026

...WINTER STORM WARNING IN EFFECT FROM 8 PM TUESDAY TO MIDNIGHT MST
WEDNESDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations between 8 and
  16 inches. Winds gusting as high as 50 mph.

* WHERE...Rabbit Ears Pass.

* WHEN...From 8 PM Tuesday to midnight MST Wednesday Night.

* IMPACTS...Snow and ice covered roads will make travel hazardous,
  with the possibility of very difficult travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

For the latest travel conditions from the Colorado Department of
Transportation, including road conditions, road closures, and
traction laws in effect, go to cotrip.org.

&&

$$

COZ033-034-241200-
/O.NEW.KBOU.WW.Y.0008.260225T0300Z-260226T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-
Including the cities of Indian Peaks, Kenosha Mountains, Cameron
Pass, Williams Fork Mountains, East Slopes Southern Gore Range, Rocky
Mountain National Park, Berthoud Pass, East Slopes Mosquito Range,
Breckenridge, Mount Blue Sky, Laramie and Medicine Bow Mountains,
Eisenhower Tunnel, Winter Park, Rabbit Ears Range, and Willow Creek
Pass
1244 PM MST Mon Feb 23 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM TUESDAY TO MIDNIGHT
MST WEDNESDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations 5 to 10 inches, with
  locally up to 14 inches in and near the mountains of Rocky Mountain
  National Park. Winds gusting as high as 65 mph.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range,
  and The Mountains of Summit County, the Mosquito Range, and the
  Indian Peaks.

* WHEN...From 8 PM Tuesday to midnight MST Wednesday Night.

* IMPACTS...Snow covered roads will make travel hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road conditions
for Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

Roads will be slick resulting in slow and hazardous travel. Allow
extra time to reach your destination.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Meier
5 follow-up statements
786 
WWUS45 KBOU 241132
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
432 AM MST Tue Feb 24 2026

COZ033-250115-
/O.UPG.KBOU.WW.Y.0008.260225T0300Z-260226T0700Z/
/O.EXA.KBOU.WS.W.0003.260225T0300Z-260226T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-
Including the cities of Willow Creek Pass, Rocky Mountain National
Park, Rabbit Ears Range, Cameron Pass, and Laramie and Medicine Bow
Mountains
432 AM MST Tue Feb 24 2026

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
MST WEDNESDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations 7 to 13
  inches, with locally up to 17 inches in and near the mountains of
  Rocky Mountain National Park. Winds gusting as high as 65 mph.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range.

* WHEN...From 8 PM this evening to midnight MST Wednesday Night.

* IMPACTS...Snow and blowing snow will reduce visibility to a quarter
  mile or less. Travel could be very difficult, especially Tuesday
  night.

* ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this
  evening and continue through Wednesday morning, before diminishing
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

&&

$$

COZ031-250115-
/O.EXT.KBOU.WS.W.0003.260225T0100Z-260226T0700Z/
West Jackson and West Grand Counties Above 9000 Feet-
Including the cities of Mt Zirkel
432 AM MST Tue Feb 24 2026

...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MST WEDNESDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations between 8 and
  16 inches, with isolated totals up to 20 inches possible. Winds
  gusting as high as 55 mph.

* WHERE...Rabbit Ears Pass.

* WHEN...From 6 PM this evening to midnight MST Wednesday Night.

* IMPACTS...Snow and blowing snow will reduce visibility to a quarter
  mile or less. Travel could be very difficult, especially Tuesday
  night.

* ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this
  evening and continue through Wednesday morning, before diminishing
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

&&

$$

COZ034-250115-
/O.EXT.KBOU.WW.Y.0008.260225T0700Z-260226T0700Z/
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet-
Including the cities of Indian Peaks, Breckenridge, Eisenhower
Tunnel, Mount Blue Sky, Kenosha Mountains, Williams Fork Mountains,
Winter Park, East Slopes Mosquito Range, Berthoud Pass, and East
Slopes Southern Gore Range
432 AM MST Tue Feb 24 2026

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST WEDNESDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations 4 to 8 inches, with
  locally up to 14 inches over the Indian Peaks.

* WHERE...The Mountains of Summit County, the Mosquito Range, and the
  Indian Peaks.

* WHEN...From midnight tonight to midnight MST Wednesday Night.

* IMPACTS...Snow covered roads will make travel hazardous, especially
  late Tuesday night into Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road conditions
for Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

Roads will be slick resulting in slow and hazardous travel. Allow
extra time to reach your destination.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Hiris
926 
WWUS45 KBOU 241906
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
1206 PM MST Tue Feb 24 2026

COZ031-251300-
/O.CON.KBOU.WS.W.0003.260225T0100Z-260226T0700Z/
West Jackson and West Grand Counties Above 9000 Feet-
Including the cities of Mt Zirkel
1206 PM MST Tue Feb 24 2026

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MST WEDNESDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations between 10 and
  20 inches, with isolated totals up to 30 inches possible. Winds
  gusting as high as 55 mph.

* WHERE...Rabbit Ears Pass.

* WHEN...From 6 PM this evening to midnight MST Wednesday Night.

* IMPACTS...Snow and blowing snow will reduce visibility to a quarter
  mile or less. Travel could be very difficult, especially Tuesday
  night.

* ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this
  evening and continue through Wednesday morning, before diminishing
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

&&

$$

COZ033-251300-
/O.CON.KBOU.WS.W.0003.260225T0300Z-260226T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-
Including the cities of Willow Creek Pass, Rabbit Ears Range, Laramie
and Medicine Bow Mountains, Cameron Pass, and Rocky Mountain National
Park
1206 PM MST Tue Feb 24 2026

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT MST WEDNESDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations 8 to 16
  inches, with locally up to 22 inches in and near the mountains of
  Rocky Mountain National Park. Winds gusting as high as 65 mph.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range.

* WHEN...From 8 PM this evening to midnight MST Wednesday Night.

* IMPACTS...Snow and blowing snow will reduce visibility to a quarter
  mile or less. Travel could be very difficult, especially tonight.

* ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this
  evening and continue through Wednesday morning, before diminishing
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

&&

$$

COZ034-251300-
/O.CON.KBOU.WW.Y.0008.260225T0700Z-260226T0700Z/
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet-
Including the cities of Kenosha Mountains, East Slopes Southern Gore
Range, Indian Peaks, Breckenridge, Berthoud Pass, Williams Fork
Mountains, Mount Blue Sky, Eisenhower Tunnel, East Slopes Mosquito
Range, and Winter Park
1206 PM MST Tue Feb 24 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST WEDNESDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations 4 to 8 inches, with
  locally up to 14 inches over the Indian Peaks.

* WHERE...The Mountains of Summit County, the Mosquito Range, and the
  Indian Peaks.

* WHEN...From midnight tonight to midnight MST Wednesday Night.

* IMPACTS...Snow covered roads will make travel hazardous, especially
  late Tuesday night into Wednesday morning.

* ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this
  evening and continue through Wednesday morning, before diminishing
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

22
106 
WWUS45 KBOU 251159
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
459 AM MST Wed Feb 25 2026

COZ031-260700-
/O.CON.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/
West Jackson and West Grand Counties Above 9000 Feet-
Including the cities of Mt Zirkel
459 AM MST Wed Feb 25 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations of 5 to 11 inches.
  Winds gusting as high as 50 mph.

* WHERE...Rabbit Ears Pass.

* WHEN...Until midnight MST tonight.

* IMPACTS...Snow and ice covered roads will make travel hazardous.
  Snow and blowing snow may reduce visibility to a quarter mile or
  less at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

&&

$$

COZ033-260700-
/O.CON.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-
Including the cities of Rocky Mountain National Park, Rabbit Ears
Range, Cameron Pass, Willow Creek Pass, and Laramie and Medicine Bow
Mountains
459 AM MST Wed Feb 25 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations between 4 and 10
  inches. Winds gusting as high as 60 mph.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range.

* WHEN...Until midnight MST tonight.

* IMPACTS...Snow and ice covered roads will make travel hazardous.
  Snow and blowing snow may reduce visibility to a quarter mile or
  less at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

&&

$$

COZ034-260700-
/O.CON.KBOU.WW.Y.0008.000000T0000Z-260226T0700Z/
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet-
Including the cities of East Slopes Southern Gore Range, Winter Park,
Breckenridge, East Slopes Mosquito Range, Williams Fork Mountains,
Berthoud Pass, Indian Peaks, Kenosha Mountains, Eisenhower Tunnel,
and Mount Blue Sky
459 AM MST Wed Feb 25 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Snow. Additional snow accumulations of 3 to 7 inches, with
  locally higher totals across the Indian Peaks. Winds gusting as
  high as 65 mph.

* WHERE...The Mountains of Summit County, the Mosquito Range, and the
  Indian Peaks.

* WHEN...Until midnight MST tonight.

* IMPACTS...Snow covered roads will make travel hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Allow extra time to reach
your destination. The latest road conditions for Colorado can be
obtained by calling 5 1 1 or by going to www.cotrip.org.


&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Hiris
073 
WWUS45 KBOU 252126
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
226 PM MST Wed Feb 25 2026

COZ031-260700-
/O.CON.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/
West Jackson and West Grand Counties Above 9000 Feet-
Including the cities of Mt Zirkel
226 PM MST Wed Feb 25 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations 1 to 4 inches.
  Winds gusting as high as 50 mph.

* WHERE...Rabbit Ears Pass.

* WHEN...Until midnight MST tonight.

* IMPACTS...Snow and ice covered roads will make travel hazardous.
  Snow and blowing snow may reduce visibility to a quarter mile or
  less at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

&&

$$

COZ033-260700-
/O.CON.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-
Including the cities of Cameron Pass, Rabbit Ears Range, Laramie and
Medicine Bow Mountains, Rocky Mountain National Park, and Willow
Creek Pass
226 PM MST Wed Feb 25 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations 1 to 4 inches.
  Winds gusting as high as 60 mph.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range.

* WHEN...Until midnight MST tonight.

* IMPACTS...Snow and ice covered roads will make travel hazardous.
  Snow and blowing snow may reduce visibility to a quarter mile or
  less at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for
Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

&&

$$

COZ034-260700-
/O.CON.KBOU.WW.Y.0008.000000T0000Z-260226T0700Z/
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet-
Including the cities of Mount Blue Sky, Winter Park, Indian Peaks,
East Slopes Mosquito Range, Eisenhower Tunnel, Berthoud Pass,
Breckenridge, Williams Fork Mountains, East Slopes Southern Gore
Range, and Kenosha Mountains
226 PM MST Wed Feb 25 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Snow. Additional snow accumulations up to 4 inches. Winds
  gusting as high as 60 mph.

* WHERE...The Mountains of Summit County, the Mosquito Range, and the
  Indian Peaks.

* WHEN...Until midnight MST tonight.

* IMPACTS...Snow covered roads will make travel hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road conditions
for Colorado can be obtained by calling 5 1 1 or by going to
www.cotrip.org.

Roads will be slick resulting in slow and hazardous travel. Allow
extra time to reach your destination.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Meier
218 
WWUS45 KBOU 260727
WSWBOU

URGENT - WINTER WEATHER MESSAGE
National Weather Service Denver CO
1227 AM MST Thu Feb 26 2026

COZ031-033-260830-
/O.EXP.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/
West Jackson and West Grand Counties Above 9000 Feet-South and
East Jackson/Larimer/North and Northeast Grand/Northwest Boulder
Counties Above 9000 Feet-
Including the cities of Willow Creek Pass, Mt Zirkel, Laramie and
Medicine Bow Mountains, Rocky Mountain National Park, Rabbit Ears
Range, and Cameron Pass
1227 AM MST Thu Feb 26 2026

...WINTER STORM WARNING HAS EXPIRED...

Periods of light snow may continue overnight tonight, but little
additional accumulation is forecast.

$$

COZ034-260830-
/O.EXP.KBOU.WW.Y.0008.000000T0000Z-260226T0700Z/
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet-
Including the cities of Indian Peaks, Eisenhower Tunnel, Berthoud
Pass, Winter Park, Kenosha Mountains, Breckenridge, Williams Fork
Mountains, Mount Blue Sky, East Slopes Southern Gore Range, and East
Slopes Mosquito Range
1227 AM MST Thu Feb 26 2026

...WINTER WEATHER ADVISORY HAS EXPIRED...

Periods of light snow may continue overnight tonight, but little
additional accumulation is forecast.

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Hiris

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 23, 11:18 AM MST, 1 hour 26 minutes earlier. Its key messages:

  • Another big warm-up for the upcoming work week starts today.
  • Strong winds expected along the Front Range and foothills on Tuesday.
  • Snow chances return to the mountains mid-week.
  • Potential for multiple days of elevated to critical fire weather conditions in the plains through the week.
Area forecast discussion, Feb 23, 11:18 AM MST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1118 AM MST Mon Feb 23 2026

.KEY MESSAGES...

- Another big warm-up for the upcoming work week starts today.

- Strong winds expected along the Front Range and foothills on
  Tuesday.

- Snow chances return to the mountains mid-week.

- Potential for multiple days of elevated to critical fire weather
  conditions in the plains through the week.

&&

.DISCUSSION /Through Sunday/...
Issued at 1153 PM MST Sun Feb 22 2026

It'll be another active week across the forecast area, with winter
conditions and high winds expected in the mountains, and strong
winds with multiple days of potential elevated to critical fire
weather conditions across the lower elevations.

On Monday, we'll kick off the week with mild and dry conditions
across the forecast area, underneath a broad upper-level ridge.
Temperatures are forecast to take a significant jump upwards from
Sunday's, with afternoon highs climbing into the low to mid 60s
along the urban corridor and plains. This will put us roughly 8 to
20 degrees above normal across the entire forecast area. It'll be
dry out there, with minimum relative humidity values dropping
between 10-15% across the majority of the plains in the afternoon,
though winds are expected to remain fairly light with a loose
pressure gradient in place, so while elevated fire weather
conditions are expected across the lower elevations, no critical
fire weather conditions are anticipated. Overnight, above-normal
temperatures will remain across the forecast area. Flow aloft will
begin to increase as a near 80kt, northwest to southeast positioned
500 mb jet sets up over Wyoming. This will influence how Tuesday
plays out, as it will put northern Colorado in the subsident right
exit region.

Tuesday- As discussed in the previous AFD, there are key ingredients
that can really "make or break" what happens with a mountain wave,
which can be the determination of how far down the foothills the
strongest winds make it. For Tuesday, there is high confidence that
winds are gonna be blowing across the mountains, but still some
uncertainties on how far east they will push. By early Tuesday
morning, the latest guidance shows things have stayed consistent
with winds at ridgetop near 80 kts and within 30 degrees of normal
(~290 degrees), lapse rates ranging between 3-6C/km, and the
aforementioned jet over Wyoming. Forecast soundings still show
nothing more than a hint of an inversion just above ridgetop, which
would be a good indicator that winds would lean more towards staying
anchored to the higher foothills, rather than being reflected all
the way down to their base. Additionally, moisture in the
mountains has been known to be a deterrent of mountain wave
amplification in the past, and with Pacific moisture expected to
increase (forecast soundings show a deep moisture profile west of
the Divide by 18-21Z) across the mountains through the day, this
could have an impact on winds on the lee side of the Front Range
(will they diminish sooner than currently forecast?). All of this
being said, strong winds are expected to increase across the Front
Range Mountains through the early morning Tuesday, reaching high
wind criteria along the Mummy Range down to the Indian Peaks by
roughly 8AM before spreading east into our typical windy spots
like Jamestown and Sugarloaf in the afternoon, with a fairly tight
gradient of lighter wind speeds across the lower foothills.
Latest hi-res guidance shows the strongest gusts reaching between
70-75kts (80-85mph) throughout the afternoon, before decreasing
and retreating back up the slopes through the evening. Considered
expanding the watch to include eastern Larimer County, but winds
are shy of high wind criteria over most of the eastern portion of
zone 38, however, expect the strongest winds to reach high wind
criteria in the typical windy spots from Wellington north to the
Wyoming border. The northern tier of the plains (generally
southern Morgan county northward) will see breezy conditions
coinciding with marginal relative humidity values (14-20%). This
would bring a few hours of near critical to critical fire weather
conditions where the RH is at its lowest. Will let the day shift
decide on fire weather highlights, but suspect portions of Weld
and Morgan Counties to reach criteria long enough to warrant a
highlight.

Winter conditions are expected to develop over the northern
mountains by Tuesday afternoon as Pacific moisture starts to make
its way into the high country ahead of the next shortwave progged to
move across the Rockies on Wednesday. With the aforementioned strong
winds, blowing snow will make for difficult travel conditions for a
few days.

Strong winds will continue Wednesday, becoming more widespread
across the lower elevations, but decreasing over the mountains.
Fortunately, relative humidities should generally remain above 20%
where gusty winds (35-55mph) are forecast over much of the plains,
keeping critical fire weather conditions at bay. As more of the hi-
res models come into play, we will need to continue to monitor for
the potential some channels of stronger winds reaching high wind
criteria, make their way across the northern plains Wednesday
afternoon behind a passing cold front. The latest RRFS shows gusts
between 55-60 mph coming off the Cheyenne Ridge as the front
passes, but these winds are not expected to persist for an
extended period of time, and this is just one model solution. As
the front slides south across the forecast area, there will be a
shot at light precipitation falling across the lower elevations,
though ensembles and operational models have yet to agree on this,
and anything that falls would not be significant (maybe a few
hundredths). PoPs were lowered across the plains to account for
the remaining uncertainty. At least we should get a decent little
dose of new snow to add onto our lacking snowpack, with the
current forecast bringing around 5-10 inches to the Front Range
Mountains, and slightly higher amounts to the Park Range. Snow
will continue across the mountains, with strong winds keeping
blowing snow and hazardous travel conditions in place into
Thursday morning.

Beyond the quick-hitting mountain snow, the rest of the long-term
period will shift focus back to fire weather conditions
developing across the lower elevations to end the week.

&&

.AVIATION /18Z TAFS through 18Z Tuesday/...
Issued at 1108 AM MST Mon Feb 23 2026

VFR conditions expected throughout the TAF period. The main
forecast difficulty will be determining the strength and frequency
of west or west-northwest winds at all terminals this afternoon
and Tuesday afternoon. There are mountain wave clouds that have
developed over the western I-25 corridor this morning and should
limit mixing. Some west-northwest winds will gust up to 12 knots
at times at DEN and up to 25 knots at BJC but due to limited
mixing, winds will more frequently be around 7-9 knots. Therefore,
winds in the TAF were decreased slightly at both airports.

This evening, southeast winds will develop before drainage takes
over around 05Z. The pressure gradient will be stronger during the
day on Tuesday so there is a higher likelihood of gusty westerly
winds at all terminals in the afternoon. Gusts could reach 30
knots at BJC and up to 24 knots at DEN. However, the winds will
more frequently be around 10-14 knots at both airports so that
was included in the DEN TAF.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday morning through Tuesday afternoon
for COZ033>035.

&&

DISCUSSION...9
AVIATION...Danielson
Hazardous weather outlook, Feb 23, 4:49 AM MST, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
449 AM MST Mon Feb 23 2026

COZ030>051-241200-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
449 AM MST Mon Feb 23 2026

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Well above normal temperatures are forecast today, with highs in
the mid 60s.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Well above normal temperatures will continue through the week.
Increasing winds Tuesday through Friday may lead to several days
of elevated to critical fire weather conditions across the plains.
Across the mountains, a storm system is forecast to bring light
to moderate snow to the mountains late Tuesday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 11:59 AM MSTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more29 hr
Feb 23, 12:26 PM MSTHigh Wind WarningBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more30 hr
Feb 23, 12:44 PM MSTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more59 hr

Nearby

Winter Storm Warnings in Colorado, 2026Every winter storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.